MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION TUBING; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION TUBING; DXE
Catalog Number IST3-A
Medical Device Problem Codes Contamination (1120); Device Handling Problem (3265)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2016-00865; 3005168196-2016-00867.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using indigo system aspiration catheter 6 (cat6) devices and an indigo system aspiration tubing (tubing).During preparation for the procedure, while the tubing packaging was being opened, part of the tubing popped out and was contaminated by a non-sterile hand.The tubing was contaminated prior to use and therefore, was not used for the procedure.A new tubing was then opened for the procedure.During the procedure, while attempting to advance the cat6 through another manufacturer's sheath, the physician inadvertently kinked the cat6.The kinked cat6 was then removed and a new cat6 was opened.The physician did not report any resistance, friction or difficulty while advancing the first cat6.However, while attempting to advance the second cat6 through the same sheath, the physician met resistance.At this point, the physician suspected that the sheath was kinked and decided to discontinue use of the penumbra devices and place a lytic catheter in the patient instead.The second cat6 was removed and another manufacturer's lytic catheter was opened.The physician had difficulty placing the catheter and encountered resistance, but ultimately got the catheter placed in the patient and completed the procedure.There was no report of adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were inadvertently missed on the initial mfr report and are being included on this follow-up #01 mfr report.Patient identifier.Sex.This report is associated with mfr report number: 3005168196-2016-00865; and 3005168196-2016-00867.

Brand Name
INDIGO SYSTEM ASPIRATION TUBING
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5746613
Report Number3005168196-2016-00866
Device Sequence Number219
Product Code DXE
UDI-Device Identifier00814548016221
UDI-Public00814548016221
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K142870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2016
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2018
Device Catalogue NumberIST3-A
Device Lot NumberF66594
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/25/2016
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date06/23/2016
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005